Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 10:48 PM CST for Forrest County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 10:48 PM CST (04:48 UTC)
- Expired
- Jan 3, 2000, 11:15 PM CST
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Forrest County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 7:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 040453 SVRJAN MSC035-040515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1048 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN MISSISSIPPI * UNTIL 1115 PM CST * AT 1048 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF PETAL...MOVING EAST AT 35 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 72
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:08 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 3, 8:08 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 808 PM CST MON JAN 3 2000 UPDATED ZONES TO ACCOUNT FOR THE LATEST TORNADO WATCH IN EFFECT UNTIL 1 AM FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .JAN... MS...NONE. AR...NONE. LA...NONE. 15
In the hours before
Local storm report, Jan 3, 9:47 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 PM TALLULAH LA WIND DAMAGE
01/03/00 MADISON TREES DOWN
0100 PM NEWELLTON LA WIND DAMAGE
01/03/00 TENSAS 18 WHEELER TRUCK PULLING
TRAILER BLEW OFF ROAD INTO
POWER LINES
0135 PM OAK RIDGE MS WIND DAMAGE
01/03/00 WARREN TREES AND LIMBS DOWN NEAR
OAK RIDGE
0530 PM GARLANDVILLE MS WIND DAMAGE/POSSIBLE TORNADO
01/03/00 JASPER DAMAGE TO STORE AND
HOUSES. TREES DOWN IN
ROAD. TORNADO REPOSTED
ON GROUND BY PUBLIC
0530 PM RALEIGH MS WIND DAMAGE
01/03/00 SMITH TREES DOWN ON ROUTE 35
NORTH OF RALEIGH
0605 PM NELLIEBURG MS WIND DAMAGE
01/03/00 LAUDERDALE TREES DOWN
0625 PM MS WIND DAMAGE
01/03/00 FRANKLIN TREE DOWN ON VEHICLE ON
HIGHWAY 98 NEAR LINCOLN
COUNTY.
0715 PM BROOKHAVEN MS WIND DAMAGE
01/03/00 LINCOLN TREES DOWN...POWERLINES
DOWN...TWO SHEDS BLOWN
AWAY
0755 PM MAGEE MS WIND DAMAGE
01/03/00 SIMPSON AWNINGS TORN OFF OF
SEVERAL DOWNTOWN BUILDINGS
0200 PM GREENWOOD MS WIND DAMAGE
01/03/00 LEFLORE DOUBLE WIDE MOBILE HOME
DESTROYED NEAR COM
MUNITY
OF SLAUGHTERSpecial weather statement, Jan 3, 10:10 PM CST, 38 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 012...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CST MON JAN 3 2000 MSZ049>051-054>056-062-063-040700- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 012. COUNTIES CLEARED INCLUDE: IN CENTRAL MISSISSIPPI: RANKIN...SCOTT...NEWTON...COPIAH...SIMPSON...SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE... MSZ052-057-058-064>066-072>074-040700- TORNADO WATCH 012 REMAINS VALID UNTIL 100 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: LAUDERDALE...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITY &OF MERIDIAN AND HATTIESBURG...
Local storm report, Jan 3, 10:30 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO SHOW TIME IN CST
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 PM TALLULAH LA WIND DAMAGE
01/03/00 MADISON TREES DOWN
0100 PM NEWELLTON LA WIND DAMAGE
01/03/00 TENSAS 18 WHEELER TRUCK PULLING
TRAILER BLEW OFF ROAD INTO
POWER LINES
0135 PM OAK RIDGE MS WIND DAMAGE
01/03/00 WARREN TREES AND LIMBS DOWN NEAR
OAK RIDGE
0530 PM GARLANDVILLE MS WIND DAMAGE/POSSIBLE TORNADO
01/03/00 JASPER DAMAGE TO STORE AND
HOUSES. TREES DOWN IN
ROAD. TORNADO REPOSTED
ON GROUND BY PUBLIC
0530 PM RALEIGH MS WIND DAMAGE
01/03/00 SMITH TREES DOWN ON ROUTE 35
NORTH OF RALEIGH
0605 PM NELLIEBURG MS WIND DAMAGE
01/03/00 LAUDERDALE TREES DOWN
0625 PM MS WIND DAMAGE
01/03/00 FRANKLIN TREE DOWN ON VEHICLE ON
HIGHWAY 98 NEAR LINCOLN
COUNTY.
0715 PM BROOKHAVEN MS WIND DAMAGE
01/03/00 LINCOLN TREES DOWN...POWERLINES
DOWN...TWO SHEDS BLOWN
AWAY
0755 PM MAGEE MS WIND DAMAGE
01/03/00 SIMPSON AWNINGS TORN OFF OF
SEVERAL DOWNTOWN BUILDINGS
0200 PM GREENWOOD MS WIND DAMAGE
01/03/00 LEFLORE DOUBLE WIDE MOBILE HOME
DESTROYED NEAR COMMUNITY
OF SLAUGHTERLocal storm report, Jan 3, 10:30 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CST MON JAN 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 PM TALLULAH LA WIND DAMAGE
01/03/00 MADISON TREES DOWN
0100 PM NEWELLTON LA WIND DAMAGE
01/03/00 TENSAS 18 WHEELER TRUCK PULLING
TRAILER BLEW OFF ROAD INTO
POWER LINES
0135 PM OAK RIDGE MS WIND DAMAGE
01/03/00 WARREN TREES AND LIMBS DOWN NEAR
OAK RIDGE
0530 PM GARLANDVILLE MS WIND DAMAGE/POSSIBLE TORNADO
01/03/00 JASPER DAMAGE TO STORE AND
HOUSES. TREES DOWN IN
ROAD. TORNADO REPOSTED
ON GROUND BY PUBLIC
0530 PM RALEIGH MS WIND DAMAGE
01/03/00 SMITH TREES DOWN ON ROUTE 35
NORTH OF RALEIGH
0605 PM NELLIEBURG MS WIND DAMAGE
01/03/00 LAUDERDALE TREES DOWN
0625 PM MS WIND DAMAGE
01/03/00 FRANKLIN TREE DOWN ON VEHICLE ON
HIGHWAY 98 NEAR LINCOLN
COUNTY.
0715 PM BROOKHAVEN MS WIND DAMAGE
01/03/00 LINCOLN TREES DOWN...POWERLINES
DOWN...TWO SHEDS BLOWN
AWAY
0755 PM MAGEE MS WIND DAMAGE
01/03/00 SIMPSON AWNINGS TORN OFF OF
SEVERAL DOWNTOWN BUILDINGS
0200 PM GREENWOOD MS WIND DAMAGE
01/03/00 LEFLORE DOUBLE WIDE MOBILE HOME
DESTROYED NEAR COMMUNITY
OF SLAUGHTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:14 PM CST | Tornado Warning | JAN | Leake | 31 min |
| Jan 3, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Jan 3, 6:43 PM CST | Tornado Warning | JAN | Leake | 47 min |
| Jan 3, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Jan 3, 7:02 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 43 min |
| Jan 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 38 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 44 min |
| Jan 3, 7:24 PM CST | Tornado Warning | JAN | Jones | 51 min |
| Jan 3, 7:44 PM CST | Tornado Warning | JAN | Simpson, Smith | 31 min |
| Jan 3, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Jan 3, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Jan 3, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Jan 3, 8:33 PM CST | Tornado Warning | JAN | Covington | 27 min |
| Jan 3, 8:49 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.